NASA Logo

NTRS

NTRS - NASA Technical Reports Server

Press Enter or click the Search button to begin your search.

Back to Results
Unsteady lifting-line theory as a singular-perturbation problemUnsteady lifting-line theory is developed for a wing of large aspect ratio oscillating at low frequency in inviscid incompressible flow. The wing is assumed to have a rigid chord but a flexible span. Use of the method of matched asymptotic expansions reduces the problem from a singular integral equation to quadrature. The pressure field and airloads, for a prescribed wing shape and motion, are obtained in closed form as expansions in inverse aspect ratio. A rigorous definition of unsteady induced downwash is also obtained. Numerical calculations are presented for an elliptic wing in pitch and heave; compared with numerical lifting-surface theory, computation time is reduced significantly. The present work also identifies and resolves errors in the unsteady lifting line theory of James (1975), and points out a limitation in that of Van Holten (1975, 1976, 1977).
Document ID
19850067202
Acquisition Source
Legacy CDMS
Document Type
Reprint (Version printed in journal)
Authors
Ahmadi, A.
(Massachusetts Inst. of Tech. Cambridge, MA, United States)
Widnall, S. E.
(MIT Cambridge, MA, United States)
Date Acquired
August 12, 2013
Publication Date
April 1, 1985
Publication Information
Publication: Journal of Fluid Mechanics
Volume: 153
ISSN: 0022-1120
Subject Category
Aerodynamics
Report/Patent Number
ISSN: 0022-1120
Accession Number
85A49353
Funding Number(s)
CONTRACT_GRANT: NGR-22-009-818
Distribution Limits
Public
Copyright
Other

Available Downloads

There are no available downloads for this record.
No Preview Available